MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE® POWER MODULE (N/A); Ventricular (assist) bypass

THORATEC CORPORATION HEARTMATE® POWER MODULE (N/A); Ventricular (assist) bypass
Model Number 1340
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the power module had a damaged casing and would be returned for repair.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of power module case damage was confirmed via evaluation of heartmate power module (serial number (b)(6)) at the service depot.Visual inspection revealed that the top and bottom housing was damaged, a rubber foot was deteriorated, there was tearing around the handle overlay silent button, and the battery clip and battery bracket were missing.The damaged parts were replaced and the repaired unit underwent functional checkout.The power module passed all tests and was returned to the customer site.Multiple attempts were made to obtain additional information from the customer regarding the event; however, no additional information was provided.The root cause for the reported event was unable to be conclusively determined through this analysis.Device history records were reviewed and showed no deviations from manufacturing or quality assurance (qa) specifications.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.The heartmate 3 ifu (rev.D), section f - "safety checklists", provides checklists to perform routine maintenance of the equipment, including the power module and power module backup battery.The heartmate 3 ifu, section 8 - ¿equipment storage and care¿ and heartmate 3 patient handbook, section 6 - ¿caring for the equipment¿, explain how to properly care for all the equipment to prevent damage.The heartmate power module ifu, section 11.0 - ¿routine maintenance¿, instructs users to bring their power module to an authorized service technician at least once per year for a thorough inspection and cleaning.Routine maintenance also includes the unit¿s internal backup battery being replaced.The patient handbook cautions users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE® POWER MODULE (N/A)
Common Device Name
Ventricular (assist) bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24083374
Report Number2916596-2026-00356
Device Sequence Number18563036
Product Code DSQ
UDI-Device Identifier00813024010654
UDI-Public(01)00813024010654(11)150706
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 01/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1340
Device Catalogue Number1340
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2026
Initial Report FDA Received Date01/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/06/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown